Week 3 of thiroyd now with acid reflux

Week 3 of NDT for me 😀 so far so good (ish). Much more energy, been baking, walked the dog, cleaned out cupboards, waking up refreshed and aches and pains largely gone. I started on half a grain am and 1/4 pm and after three days went down to 1/4 grain twice a day. This was due to huge anxiety rush day 3 pm. I felt sick most of the time for the first week and a half and had real adrenalin rushes (presumably t3) about an hour after taking pills. This has now gone I upped to 1 grain am and 1/2 early afternoon 5 days ago and that's been ok but the last 2 days some symptoms of underactive are back. Tiredness. aching arms and itching and an annoying cough ( which I realise got worse when I started NDT). I am thinking this is low stomach acid. I just had a tablespoon of ACV which seems to have totally removed the cough but tasted horrible, even with honey!! Do I stay on this dose or should I up it as symptoms coming back? No Dr helping me, just me and you guys!! Any advice would be appreciated x x x

9 Replies

oldestnewest
  • These are a couple of excerpts which might help you (I take T3 only and have had no problems with heart which I experienced with levo). I think the adrenaline rush maybe be due to a low dose. I agree the ACV tastes not too good but you should dilute it either in a glass of water and sip or in juice. It is too strong to swallow direct:

    "For most patients, the brief peak T3 level from T4/T3 or T3 products is entirely inconsequential. I have observed— scrutinized is more accurate—many hundreds of patients who were using Armour or plain T3. Not a single one complained of troublesome palpitations during the peak T3 level. And not one reported a symptom during that peak T3 time that intimated an impending heart attack. In fact, no patient reported a symptom that suggested even a mild heart dysfunction."

    web.archive.org/web/2010103...

    This is an excerpt:

    January 30, 2002

    Question: I’m hypothyroid and take Armour Thyroid twice a day. My question is about the right time to take it in relation to when I eat. Should I take it two, three, or four hours after I eat? I've read all those times in different places. Thank you very much for your time—and your great website!

    Dr. Lowe: As a rule, our patients take thyroid hormone only once per day. An advantage of this one-per-day schedule is that it’s easier to find a window for good intestinal absorption—when the stomach or small intestine doesn’t contain food.

    The belief that the peak T3 level is troubling or dangerous for most hypothyroid patients has no scientific grounds. But as a scare tactic, it is an excellent marketing strategy. The belief has undoubtedly frightened hundreds of thousands of doctors, such as yours, into prescribing Synthroid in lieu of Armour. And as a result, it’s led to the sustained suffering of millions of patients, such as you.

    web.archive.org/web/2010103...

    You can increase NDT every two weeks till you feel well or drop slightly if you feel it's a bit too much.

  • I've just increased in the last 5 days and in the last three days symptoms have come back, but not hyper feeling definitely hypo. Could I increase again so soon? I take meds am before any vits and same in the afternoon. I take all my vits at night. im on selenium, magnesium, zinc, d3 and b12. My ferritin is optimal, maybe a tiny bit high 129 (50 - 250) and I'm waiting for cortisol saliva results x

  • Hi Lloopy, what were you taking prior to starting Armour and how much? Sounds like a brave start:) If you have already taken hormone, it may make a difference as to how quickly your system can accommodate the increases. Do you have any test results as to how ill you were before you began?

  • Hi, I was on 75mgc levo and had just been upped to 100mcg. My tsh was only ever at 5.6 when I was first treated as my symptoms were so horrendous. I could not work/function for 6 weeks at all. Now have new blood results. Tsh crept up to 3.6 and t3 is 4.0 (3.5 - 6.5) and t4 is 12.2 (9 - 24) Serum folate is 5.3 (2 - 17) and d3 is 70 (75 - 200) despite 18 months of double recommended dose in uk. 2000 iu x

  • So upset. Really tired again and achy arms back. No buzz from NDT after taking it. Don't know if I can up the dose so soon from already upping it 5 days ago. Was hoping to be able to go back to work next week but don't think I could now. :(((. Any ideas guys??

  • llooppyyllou, Your recent TSH 3.6 was too high. Most people on Levothyroxine feel comfortable with TSH just above or below 1.0, but the T3 in NDT can suppress TSH so you will probably end up with TSH below range. NDT isn't a stimulant so don't expect a buzz from it. Any buzz you had may have been from the T3 but it is unlikely to continue as your system gets used to it.

    Usual advice is to increase NDT by half a grain every fortnight until on 2 grains. I don't think it's too precipitate to raise after a week but you should hold at 2 grains for 4 weeks to allow the NDT to metabolise and, ideally, have a blood test to check levels before increasing further.

    This is a helpful link re adjusting dose.

    thyrophoenix.com/adjusting_...

  • ps, try raw ACV in a glass of fruit juice or honey sweetened water to make it more palatable and take it before meals to raise stomach acid and aid digestion.

  • I'm doing the ACV and it really helps. I might wait s couple of days and then raise by a quarter of a grain and see what happens. I feel my body is crying out for more NDT but don't want to raise to quickly. I was feeling so good three days ago and now my arms hurt so much it's hard to text on the phone. I was hoping that I would be back at work next week but not if I feel like this. Back to sleeping in the day again x x

  • Have you had your B12 tested? Achey arms could be due to low B12.

You may also like...